Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Aug 6, 2021, 1:01 PM MDT for Beaverhead County, Montana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2021, 1:01 PM MDT (19:01 UTC)
- Expired
- Aug 6, 2021, 2:00 PM MDT
- In force
- 59 min
- Issued by
- NWS Great Falls, MT
- Hail
- 0.25 in
- Wind
- 30
County Beaverhead County, MT
The radar
The Pocatello radar (KSFX), 196 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.0 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 2085 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -166 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
031
WWUS85 KTFX 061901
SPSTFX
Special Weather Statement
National Weather Service Great Falls MT
101 PM MDT Fri Aug 6 2021
MTZ008-062000-
Beaverhead MT-
101 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southwestern
Beaverhead County through 200 PM MDT...
At 100 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles northwest of Lima to 10 miles north of
Leadore. Movement was east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clark Canyon.
This includes Interstate 15 between mile markers 26 and 45 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Clark Canyon Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4491 11344 4505 11264 4476 11248 4471 11310
4477 11313 4482 11324 4479 11335 4481 11334
4484 11339
TIME...MOT...LOC 1900Z 257DEG 10KT 4486 11282 4483 11330
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
CMCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Aug 6, 10:45 AM MDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 6, 10:45 AM MDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1045 AM MDT Fri Aug 6 2021 .SYNOPSIS... Scattered showers and thunderstorms are expected today over Central and Southwest MT. A dry, but breezy day follows on Saturday. Rain is likely over North-central Montana on Sunday, but warm and dry conditions return by the middle of next week. && .UPDATE... Updated forecast is out. Main adjustment was to lower POPs over Southwest MT this morning, as showers have exited the region, while a few showers developed over Blaine county. Expect another round of thunderstorms this afternoon, mostly south of a line from Helena to White Sulphur Springs. Otherwise, temperatures look on track for today. Brusda && .AVIATION... 1045 AM MDT Fri Aug 6 2021 (06/18Z TAF period) Overall VFR conditions are expected across much of the region during the period, smoke will limit distant visibility and could reduce to some MVFR conditions at times. Additionally, a few thunderstorms are expected this afternoon/evening, mostly over Southwest MT, with some short periods of MVFR conditions possible in/near any thunderstorm activity. Distant mountains/passes will be obscured at times by smoke. Brusda Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .FIRE WEATHER... A weather system moving across the Northern Rockies today will help scattered showers and thunderstorms develop this afternoon. Winds turn westerly and increase on Saturday, creating elevated fire weather conditions during the afternoon hours. A strong Pacific weather system is likely to produce wetting rainfall on Sunday into Sunday night. Embedded thunderstorm activity could produce erratic gusty winds as a cold front passes through Sunday afternoon. Anticipate increasing southwest winds ahead of the front Sunday, switching to west-northwest and continuing through Monday. && .PREV DISCUSSION... /ISSUED 540 AM MDT Fri Aug 6 2021/ A rather slow-moving upper level shortwave trough will continue to make its way across Southwest Montana today. Showers and thunderstorms have been ongoing overnight, and are expected to continue today. Some of this activity may develop further north into Central Montana as well as CAPE values are forecast to reach near 1500 J/kg. Precipitation moves away to the east later tonight. Westerly winds fill in behind the departing shortwave. Dry and breezy condition follow on Saturday. On Sunday, attention turns upstream as a potent, closed upper level low and its attendant surface front cross the Northern Rockies into North-central Montana. Surface convergence along the front, located under a strong diffluent flow aloft will combine to drive areas of moderate to heavy rain. Surface heating ahead of the front could provide enough instability to generate some stronger thunderstorms capable of producing locally heavy rainfall and strong gusty winds. The highest rainfall amounts reaching near, or above one inch appear most likely over the Northern Rockies including Glacier NP, extending eastward across the Blackfeet Nation and along the HiLine. This will be a beneficial rain for most, but keep in mind the possibility that isolated instances of flash flooding may be possible under a stronger thunderstorm producing high rain fall rates. This passing storm system will also cause a period of stronger winds Sunday into Monday across the region. Dry and warmer weather returns on Tuesday. Ensemble forecasts favor a warming trend as upper level ridging strengthens over the Pacific coast. About a third of model solutions develop a more amplified pattern that could allow another upper level low to move into Montana along with precipitation and its attendant surface cold front. Confidence is lower than average for this time frame next week, so continue to monitor forecast updates. && .PRELIMINARY POINT TEMPS/POPS... GTF 88 58 88 58 / 30 20 0 10 CTB 86 57 82 54 / 20 0 0 20 HLN 86 58 90 60 / 40 20 0 10 BZN 79 50 86 53 / 90 40 0 10 WYS 68 40 74 41 / 80 60 0 0 DLN 73 48 82 51 / 90 20 0 0 HVR 90 61 88 59 / 20 20 0 0 LWT 84 56 86 57 / 40 30 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Special weather statement, Aug 6, 1:01 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
101 PM MDT Fri Aug 6 2021
MTZ008-062000-
Beaverhead MT-
101 PM MDT Fri Aug 6 2021
...Strong thunderstorms will impact portions of southwestern
Beaverhead County through 200 PM MDT...
At 100 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles northwest of Lima to 10 miles north of
Leadore. Movement was east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clark Canyon.
This includes Interstate 15 between mile markers 26 and 45 .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Clark Canyon Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4491 11344 4505 11264 4476 11248 4471 11310
4477 11313 4482 11324 4479 11335 4481 11334
4484 11339
TIME...MOT...LOC 1900Z 257DEG 10KT 4486 11282 4483 11330
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
CMCThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:16 PM MDT | Special Weather Statement | TFX | Lewis and Clark, Meagher | 29 min |
| Aug 5, 6:24 PM MDT | Severe Thunderstorm Warning | TFX | Lewis and Clark | 36 min |
| Aug 5, 6:47 PM MDT | Special Weather Statement | TFX | Cascade, Judith Basin, Meagher, Teton | 58 min |
| Aug 5, 7:31 PM MDT | Special Weather Statement | TFX | Beaverhead | 29 min |
| Aug 5, 8:15 PM MDT | Special Weather Statement | TFX | 30 min | |
| Aug 5, 9:34 PM MDT | Special Weather Statement | TFX | Beaverhead | 26 min |
| Aug 6, 1:40 PM MDT | Special Weather Statement | TFX | Beaverhead | 65 min |
| Aug 6, 2:21 PM MDT | Fire Weather Watch | TFX | Broadwater, Gallatin, Jefferson, Lewis and Clark, Meagher | 20 hr |
| Aug 6, 3:19 PM MDT | Special Weather Statement | TFX | Judith Basin | 26 min |
| Aug 6, 3:37 PM MDT | Special Weather Statement | TFX | Cascade | 53 min |
| Aug 6, 3:48 PM MDT | Special Weather Statement | TFX | 27 min | |
| Aug 6, 4:10 PM MDT | Special Weather Statement | TFX | 65 min | |
| Aug 6, 4:25 PM MDT | Special Weather Statement | TFX | Fergus | 35 min |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.